Alert archive / California / Freeze Warnings in 2011
Freeze Warning 2, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Nov 1, 2011, 3:41 PM PDT. It took effect at Nov 2, 2011, 3:00 AM PDT. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2011, 3:41 PM PDT (22:41 UTC)
- In effect from
- Nov 2, 2011, 3:00 AM PDT
- Expired
- Nov 2, 2011, 3:41 AM PDT
- In force
- 41 min
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
804 WWUS76 KEKA 012241 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 341 PM PDT TUE NOV 1 2011 CAZ002-021145- /O.NEW.KEKA.FZ.W.0002.111102T1000Z-111102T1400Z/ /O.CON.KEKA.FR.Y.0010.111102T0900Z-111102T1500Z/ MENDOCINO COAST- 341 PM PDT TUE NOV 1 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY... ...FREEZE WARNING IN EFFECT FOR INLAND VALLEYS FROM 3 AM TO 7 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FOR INLAND VALLEYS FROM 3 AM TO 7 AM PDT WEDNESDAY. A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY. * CLEAR SKIES...LIGHT WINDS AND A DRY AIR MASS TONIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S EARLY WEDNESDAY MORNING. TEMPERATURES THIS COLD WILL LIKELY LEAD TO THE FORMATION OF FROST. * INLAND VALLEY LOCATIONS WILL FALL BELOW 32 DEGREES FOR A FEW HOURS EARLY WEDNESDAY MORNING...INCLUDING PORTIONS OF THE ANDERSON VALLEY. * FROST SENSITIVE CROPS AND OTHER OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ001-021145- /O.CON.KEKA.FR.Y.0010.111102T0900Z-111102T1500Z/ REDWOOD COAST- 341 PM PDT TUE NOV 1 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY. * CLEAR SKIES...LIGHT WINDS AND A DRY AIR MASS TONIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S EARLY WEDNESDAY MORNING. TEMPERATURES THIS COLD MAY LEAD TO THE FORMATION OF FROST. * A FEW WIND PROTECTED VALLEY LOCATIONS WILL DIP BELOW 32 DEGREES FOR A SHORT TIME EARLY WEDNESDAY MORNING. * FROST SENSITIVE CROPS AND OTHER OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
009 WWUS76 KEKA 021041 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 341 AM PDT WED NOV 2 2011 CAZ002-021500- /O.CAN.KEKA.FZ.W.0002.000000T0000Z-111102T1400Z/ /O.CON.KEKA.FR.Y.0010.000000T0000Z-111102T1500Z/ MENDOCINO COAST- 341 AM PDT WED NOV 2 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FREEZE WARNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * CLEARING SKIES...LIGHT WINDS AND A DRY AIR MASS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S THIS MORNING. THIS WILL LIKELY LEAD TO THE FORMATION OF FROST. * INLAND VALLEY LOCATIONS MAY FALL BELOW 32 DEGREES BEFORE SUNRISE THIS MORNING...INCLUDING PORTIONS OF THE ANDERSON VALLEY. * FROST SENSITIVE CROPS AND OTHER OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ001-021500- /O.CON.KEKA.FR.Y.0010.000000T0000Z-111102T1500Z/ REDWOOD COAST- 341 AM PDT WED NOV 2 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * CLEARING SKIES...LIGHT WINDS AND A DRY AIR MASS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S EARLY THIS MORNING. THIS WILL LIKELY LEAD TO THE FORMATION OF FROST. * A FEW SHELTERED VALLEY LOCATIONS MAY DROP BELOW 32 DEGREES FOR A SHORT TIME BEFORE SUNRISE THIS MORNING. * FROST SENSITIVE CROPS AND OTHER OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Nov 1, 3:33 PM PDT, 8 minutes earlier.
Area forecast discussion, Nov 1, 3:33 PM PDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 333 PM PDT TUE NOV 1 2011 .SYNOPSIS... DRY AND MOSTLY CLEAR WEATHER WILL PERSIST TONIGHT THROUGH WEDNESDAY MORNING. A COLD UPPER TROUGH WILL APPROACH THE COAST LATE ON WEDNESDAY AND BRING A CHANCE OF RAIN AND HIGH ELEVATION SNOW BY THURSDAY MORNING. ANOTHER COLD TROUGH IS EXPECTED OVER THE WEEKEND. && .DISCUSSION... THE PRESSURE GRADIENT WILL RAPIDLY WEAKEN TONIGHT AS HIGH PRESSURE OVER THE EASTERN PACIFIC IS PUSHED SOUTHWEST AHEAD OF AN APPROACHING FRONTAL SYSTEM. THIS SHOULD ALLOW WINDS TO CALM OVERNIGHT ACROSS INTERIOR VALLEYS AND COASTAL LOCATIONS. WITH CLEAR SKIES AND DRY CONDITIONS DUE TO PERSISTENT OFFSHORE FLOW THAT LAST 24 HRS...CONDITIONS SHOULD BE PERFECT FOR RADIATIONAL COOLING. LOWS TONIGHT IN SOME INTERIOR VALLEYS COULD FALL INTO THE TEENS...SUCH AS NEAR HAYFORK...WHILE THE COASTAL ZONES WILL HAVE WIDESPREAD FROST CONDITIONS WITH TEMPERATURES FALLING INTO THE MIDDLE TO LOWER 30S. A FEW LOCATIONS IN THE REDWOOD COAST MAY EVEN HIT FREEZING TONIGHT...BUT THESE CONDITIONS SHOULD NOT BE WIDESPREAD ENOUGH TO REQUIRE A FREEZE WARNING. FURTHER SOUTH HOWEVER TEMPERATURES WILL LIKELY FALL INTO THE LOWER 30S TO UPPER 20S ACROSS INTERIOR VALLEYS OF THE MENDOCINO COAST ZONE...INCLUDING PORTIONS OF THE ANDERSON VALLEY. THUS A FREEZE WARNING HAS BEEN ISSUED FOR THIS AREA TONIGHT ALONG WITH A FROST ADVISORY FOR THE REST OF THE MENDOCINO COAST ZONE. MOSTLY CLEAR SKIES WILL PERSIST INTO WEDNESDAY AS RIDGING HOLDS OVER THE AREA. BY WEDNESDAY NIGHT A PATTERN SHIFT WILL BEGIN TO EVOLVE WITH A DEEP TROUGH DIVING INTO THE WEST COAST. MODELS ARE IN GREAT AGREEMENT WITH THIS SYSTEM AND APPEAR TO HAVE INITIALIZED WELL. THUS CONFIDENCE IS HIGH THAT RAINFALL WILL BEGIN WEDNESDAY NIGHT INTO THURSDAY MORNING SPREADING FROM NORTHWEST TO SOUTHEAST ACROSS THE CWA AHEAD OF THE FRONTAL SYSTEM. BEHIND THE FRONT A COLD AIRMASS WILL BUILD INTO THE AREA WITH 850MB TEMPS DOWN TO -2C AND 500 MB TEMPS AROUND -30C. THIS WILL SUPPORT WIDESPREAD SHOWER ACTIVITY BEHIND THE FRONT BENEATH THIS COLD UPPER LOW. ADDITIONALLY AROUND 100-200 J/KG OF CAPE WILL BE PRESENT...PARTICULARLY OVER THE WATERS...WHICH SUPPORTS A CHANCE OF THUNDER...AND ADDITIONALLY WITH THE COLD TEMPS...SMALL HAIL. HOWEVER SURFACE TEMPS MAY BE A BIT WARM CLIMATOLOGICALLY FOR HAIL NEAR THE COAST. SNOW LEVELS WILL FALL TO 3500-4500 FT FROM NORTH TO SOUTH ACROSS THE CWA ON THURSDAY AND THEN TO AROUND 3000 FT BY FRIDAY MORNING. HOWEVER THE MAJORITY OF THE RAINFALL FROM THIS SYSTEM SHOULD FALL WITH THE FRONTAL BAND BEFORE SNOW LEVELS DESCEND...THUS SNOWFALL ACCUMULATION SHOULD BE LIGHT. HOWEVER TRENDS WILL BE MONITORED FOR ANY CHANGES IN SNOWFALL ACCUMULATION. SOLUTIONS APPEAR TO BE IN GOOD AGREEMENT ON MOVING THE UPPER TROUGH EAST BY FRIDAY MORNING. THUS WENT MOSTLY DRY ON FRI EXCEPT ALONG THE NORTH COAST AND NORTHERN MOUNTAINS WHERE THERE MAY BE A FEW LINGERING SHOWERS. THE NEXT SYSTEM SHOULD TAKE AIM ON THE REGION SATURDAY INTO SATURDAY NIGHT. THIS STORM APPEARS TO HAVE SLIGHTLY MORE MOISTURE AND MAY END UP BRING MORE RAIN THAN THE FIRST. LA NINA WEATHER PATTERN DOES NOT CHANGE MUCH NEXT WEEK. SO SUSPECT WE WILL CONTINUE TO SEE PERIODIC RAIN OR SNOW. LATEST GFS HAS THE NEXT SYSTEM AFFECTING NW CA WITH MORE PRECIP ON TUE OR TUE NIGHT NEXT WEEK. THE ECMWF WAS NOT IN SYNC HOWEVER. TIMING IS STILL DUBIOUS...BUT THE PRECIP CHANCES HAVE BEEN MAINTAINED ABOVE CLIMATOLOGY. && .AVIATION... DRIER AIR AND OFFSHORE FLOW WILL CONTINUE TO PROMOTE WIDESPREAD VFR CONDITIONS THROUGH THE NEXT TAF CYCLE. GUSTY NORTHERLY WINDS WILL WILL DIMINISH THROUGHOUT THE EVENING AS THE PRESSURE GRADIENT WEAKENS. A RETURN OF CLOUDS AND SOME RAINFALL IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY MORNING AS A PACIFIC FRONT MOVES ACROSS THE REGION. && .MARINE... WINDS ARE DIMINISHING RAPIDLY TODAY AS THE PRESSURE GRADIENT WEAKENS. WINDS AND SEAS WILL CONTINUE SUBSIDE THROUGHOUT THE EVENING AND LATE TONIGHT. NW SWELLS ARE EXPECTED TO INCREASE LATER IN THE WEEK WITH HEIGHTS OF 14 FT...PEAKING TO NEAR 15 FT ON FRIDAY. THIS SWELL TRAIN WILL HAVE A PERIOD OF ABOUT 12 TO 14 SECONDS. THE SWELL THEN SUBSIDES SIGNIFICANTLY BY SATURDAY. && .EKA WATCHES/WARNINGS/ADVISORIES... CA... FROST ADVISORY FROM 2 AM TO 8 AM PDT WEDNESDAY CAZ001-002. FREEZE WARNING FOR INTERIOR VALLEYS FROM 3 AM TO 7 AM PDT WEDNESDAY CAZ002. NORTHWEST CALIFORNIA COASTAL WATERS... SMALL CRAFT ADVISORY UNTIL 3 AM PDT WEDNESDAY PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Nov 1, 5:30 AM PDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 530 AM PDT TUE NOV 1 2011 CAZ001-002-021200- REDWOOD COAST-MENDOCINO COAST- 530 AM PDT TUE NOV 1 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FROST ADVISORY IS CURRENTLY IN EFFECT FOR LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FROST ADVISORY IS CURRENTLY IN EFFECT FOR EARLY WEDNESDAY MORNING. RAIN AND UNSETTLED WEATHER WILL ARRIVE WEDNESDAY NIGHT AND THURSDAY. MORE RAIN AND SHOWERS ARE ANTICIPATED FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ003-004-076-021200- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 530 AM PDT TUE NOV 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. AREAS OF FROST IS EXPECTED IN THE VALLEYS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AREAS OF FROST IS EXPECTED IN THE VALLEYS EARLY WEDNESDAY. UNSETTLED WEATHER WITH SNOW IN THE MOUNTAINS IS EXPECTED WEDNESDAY NIGHT AND THURSDAY. ANOTHER STORM IS ANTICIPATED FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:54 AM PDT | Frost Advisory | EKA | 26 hr | |
| Nov 1, 2:56 PM PDT | Small Craft Advisory | EKA | 12 hr |
Nearby
Freeze Warnings in California, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.